IDEAS home Printed from
   My bibliography  Save this article

Bias correction for inequality measures: an application to China and Kenya


  • Robert Breunig


An analytical bias correction technique for inequality measures is applied to income data from China and Kenya. The coefficient of variation squared is used and it is illustrated how the bias is downward for positively skewed distributions. The analytical bias correction technique is then compared to a jackknife estimator in a simulation exercise. The bias will be important, even for moderately large sample sizes.

Suggested Citation

  • Robert Breunig, 2002. "Bias correction for inequality measures: an application to China and Kenya," Applied Economics Letters, Taylor & Francis Journals, vol. 9(12), pages 783-786.
  • Handle: RePEc:taf:apeclt:v:9:y:2002:i:12:p:783-786 DOI: 10.1080/13504850210165856

    Download full text from publisher

    File URL:
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    1. John Campbell & Angus Deaton, 1989. "Why is Consumption So Smooth?," Review of Economic Studies, Oxford University Press, vol. 56(3), pages 357-373.
    2. King, Robert G. & Plosser, Charles I. & Rebelo, Sergio T., 1988. "Production, growth and business cycles : I. The basic neoclassical model," Journal of Monetary Economics, Elsevier, vol. 21(2-3), pages 195-232.
    3. Campbell, John Y & Shiller, Robert J, 1987. "Cointegration and Tests of Present Value Models," Journal of Political Economy, University of Chicago Press, vol. 95(5), pages 1062-1088, October.
    4. Lucas, Robert E, Jr, 1978. "Asset Prices in an Exchange Economy," Econometrica, Econometric Society, vol. 46(6), pages 1429-1445, November.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Reed, W. Robert & Webb, Rachel S., 2011. "Estimating standard errors for the Parks model: Can jackknifing help?," Economics - The Open-Access, Open-Assessment E-Journal, Kiel Institute for the World Economy (IfW), vol. 5, pages 1-14.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:taf:apeclt:v:9:y:2002:i:12:p:783-786. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Chris Longhurst). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.